S-Space College of Medicine/School of Medicine (의과대학/대학원) Pediatrics (소아과학전공) Journal Papers (저널논문_소아과학전공)
Acute intestinal pseudo-obstruction after induction treatment of relapsed acute promyelocytic leukemia with arsenic trioxide
- Issue Date
- Pediatr Blood Cancer. 2008 Apr;50(4):872-4.
- Antineoplastic Agents/*adverse effects ; Arsenicals/*adverse effects ; Child ; Digestive System Surgical Procedures ; Female ; Humans ; Intestinal Pseudo-Obstruction/*chemically induced/*pathology/surgery ; Leukemia, Promyelocytic, Acute/*drug therapy ; Neoplasm Recurrence, Local/drug therapy ; Oxides/*adverse effects
- Arsenic trioxide (As(2)O(3)) is an effective agent for the treatment of relapsed acute promyelocytic leukemia (APL). We report a patient with intestinal pseudo-obstruction, which occurred while treating relapsed APL with As(2)O(3). A 6-year-old female with relapsed APL developed paralytic ileus, hyperleukocytosis, and a high fever while being treated with As(2)O(3). Although As(2)O(3) was discontinued and dexamethasone was administered, vomiting and abdominal distension worsened. An ileostomy was performed and diffuse patch-like infiltrations on the bowel surface were noted. Pathologic findings revealed APL cells involving the entire intestinal layers. This case history suggests that As(2)O(3) when used for reinduction therapy for APL may adversely affect the intestine and cause acute intestinal pseudo-obstruction.
- 1545-5017 (Electronic)
- Files in This Item: There are no files associated with this item.